Alert archive / Nebraska / Wind Advisories in 2022
Wind Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Feb 11, 2022, 10:57 AM CST for 13 counties in Nebraska; Monona County, Iowa. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 10:57 AM CST (16:57 UTC)
- Expired
- Feb 11, 2022, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WWUS73 KOAX 111657 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1057 AM CST Fri Feb 11 2022 IAZ043-NEZ011-012-015>018-030>034-042-043-112100- /O.NEW.KOAX.WI.Y.0002.220211T1700Z-220211T2100Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 1057 AM CST Fri Feb 11 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
577 WWUS73 KOAX 112052 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 252 PM CST Fri Feb 11 2022 IAZ043-NEZ011-012-015>018-030>034-042-043-112200- /O.EXP.KOAX.WI.Y.0002.000000T0000Z-220211T2100Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 252 PM CST Fri Feb 11 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Breezy winds continue through the evening hours, but sustained winds should fall short of the 30 mph criteria through the evening. Wind chills will fall sub-zero Saturday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Feb 11, 5:24 AM CST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 11, 5:24 AM CST, 5 hours 33 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 524 AM CST Fri Feb 11 2022 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 325 AM CST Fri Feb 11 2022 Overview: The main concerns are winds today and precipitation chances. We could see some more showers during the day, which could be either rain or snow. Temperatures will turn colder behind a cold front and winds may reach close to advisory levels in some of our northern counties. Otherwise the next chance for any significant precipitation is not until Wednesday/Thursday. Recent past and current pattern: Temperatures were quite mild across the area on Thursday, with highs mostly in the 50s. Temperatures have remained mild overnight even with the passage of a weak Pacific cold front. The clouds and showers have been fairly widespread from northeast NE into east central NE and southwest IA. Some spots have had over a tenth of an inch and it has been a very welcome rain. Upper air charts from last evening showed a low at 850 mb near the Canada/MN border and there was a pocket of cold air up across south central Canada (-21 C at CYQD). The 500 mb pattern showed a ridge centered just off the coast of northern CA and a closed low over the northern part of Hudson Bay. That puts northwest flow in place from western Canada into the Midwest and Plains. Height falls at 500 mb were around 140 meters along the border of Saskatchewan/ND. These will help drive the system that will push the cold front through the region today. Today and Tonight: Rain showers over the area now should decrease in coverage before sunrise, but we could see isolated to scattered showers of light rain and light snow during the day. Winds will increase from the north or northwest and temperatures should be falling, especially in the afternoon. Cloud cover will be variable, and probably the highest over our eastern zones in the afternoon. By early this evening, a ridge of cold high pressure will extend from Canada down across the Dakotas into NE and IA. Winds will gradually decrease this evening and overnight. The coldest air will stay across MN, but most of our area should drop into the single digits by sunrise Saturday, with values near zero from Hartington and Wayne toward Onawa. Saturday into Tuesday: This period should be dry or mainly dry. Warmer air will try to move back into the area for Saturday, with winds turning to the west. Highs will likely reach the 20s across western IA but upper 20s to mid 30s in eastern NE. Another shot of cold air will move in Saturday night. There could be some snow showers in IA, but probably east of our forecast area. Lows Sunday morning will likely range from the single digits north to the teens south. Winds should turn to southerly on Sunday, but warming will be limited. Look for highs in the 20s to mid 30s. There is some difference in what the models suggest for highs Monday, but for now will stay on the warmer end of guidance with mostly 40s expected. Highs should reach mainly the 50s Tuesday. Wednesday into Friday: At the start of this period, it appears that the mid level flow will be split. There will be a northern branch that could bring cold air in from Canada, and a system in the southern branch down over AZ. The southern system could help pump moisture northward into the Plains. We could see some significant precipitation with this, but it could also stay to the south like the system earlier in the month did. Both the 00Z operational runs of the GFS and ECMWF have precipitation in our area, but there is some spread in the ensemble guidance and probabilities are higher from eastern KS to eastern IA. So at this point it is just best to monitor and not get too excited. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 524 AM CST Fri Feb 11 2022 Gusty northwest winds will persist through much/all of the period, with strongest gusts of 30+ kts expected late morning into the afternoon. Widespread rain currently pushing southeast, but could see a few more spotty light rain showers through late morning/early afternoon. Otherwise, ceiling forecast is a bit tricky with majority of observations showing VFR across the area. However, there are some spotty MVFR obs, so would expect those to continue through the morning, though keeping low VFR for now as confidence in MVFR impacting any TAF site is low. Latest short term guidance does show the western periphery of an MVFR deck moving into KOMA by 03Z, though several pieces of guidance keep it to the east. Went with BKN030 mention, but will need to monitor trends through the day. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Miller AVIATION...CA
Hazardous weather outlook, Feb 11, 3:35 AM CST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 335 AM CST Fri Feb 11 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-112345- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 335 AM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Winds will become gusty today as colder air moves into the region. Some gusts may reach around 40 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A storm system may sweep through the area Wednesday night and Thursday and bring a chance of rain turning to snow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Nebraska, 2022Wind Advisories in Iowa, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.